Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 5, NWS Tampa Bay, FL

August 2, 2021Highlands County, Florida

NWS Tampa Bay, FL issued this heat advisory at Aug 2, 2021, 3:08 AM EDT for Highlands County, Florida. It took effect at Aug 2, 2021, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2021, 3:08 AM EDT (07:08 UTC)
In effect from
Aug 2, 2021, 11:00 AM EDT
Expired
Aug 2, 2021, 7:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

County Highlands County, FL

The radar

The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1538 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS72 KTBW 020708
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
308 AM EDT Mon Aug 2 2021

FLZ057-022300-
/O.NEW.KTBW.HT.Y.0005.210802T1500Z-210802T2300Z/
Highlands-
Including the cities of Sebring, Avon Park, and Placid Lakes
308 AM EDT Mon Aug 2 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 108 expected.

* WHERE...Highlands County.

* WHEN...From 11 AM this morning to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Aug 1, 8:17 PM EDT, 6 hours 51 minutes earlier.

Area forecast discussion, Aug 1, 8:17 PM EDT, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
817 PM EDT Sun Aug 1 2021

.UPDATE...
Made a few tweaks to Nature Coast PoPs overnight into Monday
morning in accordance with latest guidance where current
convection is expected to wane through evening before re-firing
overnight. Deeper W/SW flow evident in evening U/A sounding along
with gradually increasing PWATs over peninsula will lead to
increased rain chances Monday afternoon which will also moderate
afternoon highs as well...generally around 90 for coastal/northern
locations to the lower 90s for southern/interior locations.

&&

.AVIATION...
VFR expected thru period with brief restrictions possible with
passing morning/afternoon SHRA/TSRA, otherwise light/variable to
SW winds overnight increase to W/SW around 10 knots or less
during morning before gradually diminishing during evening.

&&

.Prev Discussion... /issued 303 PM EDT Sun Aug 1 2021/

DISCUSSION...
High pressure will continue to ridge across south FL into Tuesday
as a boundary settles into northern FL and an upper trough settles
over the eastern US. This will increase the moisture and
instability over the area and increase rain chances over the next
few days as SW flow continues. The boundary then washes out with
weak E/SE flow establishing for the second half of the week and
next weekend as higher rain chances continue across the area with
timing shifting to more in the later afternoon and evening. Hot
temperatures this afternoon will cool a degree or two as we get
more cloud cover and convection, lowering afternoon highs from the
lower to mid 90s this afternoon to the upper 80s to lower 90s
across the area through the rest of the period. Lows will remain
in the mid 70s to lower 80s through the period.

MARINE...
High pressure across south FL will continue SW winds across the
waters into Tuesday as a boundary settles into northern FL and
stalls. This boundary will wash out with winds shifting back to
the E/SE for the second half of the week. Rain chances will also
increase through the week as deep moisture and upper energy
enhance convection. No headlines are expected through the period,
but winds and seas will be locally higher in storms.

FIRE WEATHER...
No concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  81  90  79  90 /  30  50  30  70
FMY  77  92  77  91 /  10  50  20  60
GIF  77  92  76  91 /  20  60  20  80
SRQ  79  91  78  91 /  10  40  20  60
BKV  75  89  74  89 /  40  50  40  80
SPG  81  89  80  89 /  20  40  30  70

&&

Sea Breeze Thunderstorm Regime For Today: Sea Breeze Thunderstorm Regime For Tomorrow:
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION...Hurt
UPPER AIR/DECISION SUPPORT...Mroczka

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:40 PM EDTAreal Flood AdvisoryTBWHillsborough95 min
Aug 2, 5:44 PM EDTSpecial Weather StatementTBWHighlands46 min

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.